It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Weight Loss Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-11-2010, 07:20 AM   #1
Junior Member
(female)
 
Join Date: Oct 2009
Location: Bear, DE, USA
Posts: 33
DeweyTeachnGal HB User
Weight gain while taking an anti-depressant - Any advice?

Hi everyone,

I started taking an anti-depressant (Sertraline, which is the generic form of Zoloft) in October, and I've noticed a slight weight gain to a point where I've gone up a size in my jeans. I've never gained weight that quickly in a short amount of time, and I've heard that losing the weight that has been gained while taking an anti-depressant can be very difficult. I like to work out 4-5 times a week, and I am watching my portions. The medicine has definitely caused an appetite increase, which is also very concerning to me. Is there anyone on here who has had success with losing weight that was caused by taking an anti-depressant? Thanks

 
Old 01-11-2010, 10:02 AM   #2
Junior Member
(male)
 
Join Date: Nov 2009
Location: Whitecourt, AB
Posts: 26
curtxxx HB User
Re: Weight gain while taking an anti-depressant - Any advice?

I have found the opposite - anti-depressants make me lose weight. Weird. Perhaps this is something to discuss with your doc?

 
Sponsors Lightbulb
   
Old 01-12-2010, 05:43 AM   #3
Senior Member
(female)
 
Join Date: May 2007
Location: Florida
Posts: 203
NP74 HB UserNP74 HB UserNP74 HB User
Re: Weight gain while taking an anti-depressant - Any advice?

Hey,

If the weight gain really bothers you, you should talk to your doctor about it. I gained some weight over two years on Lexapro. Last year I switched to Pristiq and later I had Wellbutrin added, and since last January I have lost all the weight and then some. There may be an antidepressant out there that will work for you, that does not cause the increase in appetite. You will need to weigh the advantages and disadvantages to each!

Good Luck!

Last edited by NP74; 01-12-2010 at 05:44 AM.

 
Old 01-13-2010, 01:00 AM   #4
Newbie
(female)
 
Join Date: Jan 2010
Location: Chicago, IL
Posts: 7
Believer2010 HB User
Re: Weight gain while taking an anti-depressant - Any advice?

How was your intial experience with Pristiq? Also, how much Wellbutrin are you on? I am glad that this combination has been working for you but I am having so many negative challenges with Pristiq. I need to wean off this stuff before I go looney.

 
Old 01-13-2010, 06:20 AM   #5
Senior Member
(female)
 
Join Date: May 2007
Location: Florida
Posts: 203
NP74 HB UserNP74 HB UserNP74 HB User
Re: Weight gain while taking an anti-depressant - Any advice?

My initial response to Pristiq was a surge in energy, I was able to increase my work outs, and spent a lot less time just sitting around doing nothing. I do have stronger reactions to emotional issues, and every time something stressful happens to me, I seem to fall into a really depressed state for a while. But usually I am able to work myself out of it again with the help of my therapist.

I am om 300mg generic wellbutrin.

P

 
Old 01-13-2010, 08:13 AM   #6
Junior Member
(female)
 
Join Date: Dec 2006
Location: Middletown, NJ US
Posts: 37
ladybug1978 HB User
Re: Weight gain while taking an anti-depressant - Any advice?

Which one are you on?

Quote:
Originally Posted by curtxxx View Post
I have found the opposite - anti-depressants make me lose weight. Weird. Perhaps this is something to discuss with your doc?

 
Old 01-25-2010, 09:15 AM   #7
Veteran
(male)
 
Join Date: Feb 2006
Location: Michigan
Posts: 326
shucky ducky HB User
Re: Weight gain while taking an anti-depressant - Any advice?

Ask your doctor if it is possible for you to switch to Wellbutrin. For years, I was scared to take anti-depressants because of the side effect of weight gain. I've been taking Wellbutrin for 9 months and I've lost 70 lbs. I find that it cuts my cravings for sugary carbs in half and I'm able to actually get out of bed every morning and exercise. Before I started, I was so depressed that I could not stick to any type of exercise program for longer than a week. Now, I have the energy and inspiration to do it faithfully. Plus, I'm not always eating to make myself feel better. Wellbutrin definately has some other not so great side effects, but I swear, I have felt so much better since I've started taking it and it's great not to crave sugary foods 24 hours a day.

Last edited by shucky ducky; 01-25-2010 at 09:16 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Zoloft - Weight gain? bear30 Depression 52 04-20-2008 06:38 PM
Weight gain and meds Nice_Girl84 Depression 5 11-04-2007 01:00 PM
Finding a Medication that doesn't cause weight gain? jealibeanz Depression 15 03-26-2007 09:56 PM
Weight Gain.......how to get rid of it? kcgage Fibromyalgia 4 02-02-2006 06:50 PM
Anti-depressants/no weight gain???? princess72 Depression 4 11-12-2005 08:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Effexor Meridia
Paxil
Phentermine
Potassium
  Prozac
Synthroid
Xenical
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



janewhite1 (8), slenderella (4), Administrator (3), Lisa_P (3), Jess75 (3), Kszan (3), hollns (3), ustalaughalot (2), EagleRiverDee (2), dropkickcassie (2)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!